MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MUST LT 15MM SHORT - PEDICLE SCREW Ø7X35 CANN

MEDACTA INTERNATIONAL SA MUST LT 15MM SHORT - PEDICLE SCREW Ø7X35 CANN
Catalog Number 03.57.033
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
The surgeon broke must lt screw tab after the final fixation of the set screw at s1, but one tab did not break correctly.The remaining tab was broken with a plier after additional cuts.Delay time was about 30 min and total surgery time was about 3 hours.
 
Additional Manufacturer Narrative
Batch review performed on 5 january 2024 lot 2227030: 50 items manufactured and released on 12-oct-2022.Expiration date: 2027-sep-25.No anomalies found related to the problem.To date, 18 items of the same lot have been sold with no similar reported event during the period of review.Preliminary investigation performed by r&d project manager: according to picture received, the tab broke in correspondence of the welding between the tab of the tulip and the extension.It is unknown if the event has been caused by an issue in the welding, a misfunction of the tab breaking instrument, or a suboptimal placement of the instrument itself.According to our procedures, the first piece of each batch has to be tested to verify the resistence of the welding and ensure correct manufacturing parameters.No further analysis can be performed with the data available at the moment.Additional implants involved, batch review performed on 5 january 2024: must lt 03.57.033 must lt 15mm short - pedicle screw ø7x35 cann (k203482) lot 2227767: 40 items manufactured and released on 02-nov-2022.Expiration date: 2027-oct-12.No anomalies found related to the problem.To date, 24 items of the same lot have been sold with no similar reported event during the period of review.Must lt 03.57.033 must lt 15mm short - pedicle screw ø7x35 cann (k203482) lot 2228694: 50 items manufactured and released on 05-jan-2023.Expiration date: 2027-dec-11.No anomalies found related to the problem.To date, 12 items of the same lot have been sold with no similar reported event during the period of review.Must lt 03.52.10.0742 break off tab lot 2258744: 50 items manufactured and released on 05-apr-2023.No anomalies found related to the problem.To date, no other similar events have been reported on the same lot during the period of review.
 
Additional Manufacturer Narrative
On (b)(6), 2024 we have received the instruments involved in the complaint.Visual inspection performed by r&d project manager: both instruments have been tested on a must lt screw and broke the tabs in the correct way.Regarding the implant, it is unknown which one of the 3 indicated batches is involved.Despite this, among the 3 batches, almost the 50% of the screws have been already sold without other issues reported.Must lt tulip is made of a main body to which the long tabs are welded: according to instructions of work, the first piece of each batch has to be tested to verify the resistence of the welding and ensure correct manufacturing parameters.In addition, the welding process is completely automate, eliminating the risk of human error during manufacturing.The fact that one of the tabs of the tulip broke in the wrong point, while the other broke correctly, eliminates the probability of welding related issues.

Brand Name
MUST LT 15MM SHORT - PEDICLE SCREW Ø7X35 CANN
Common Device Name
PEDICLE SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key18543624
Report Number3005180920-2023-01110
Device Sequence Number9080474
Product Code NKB
UDI-Device Identifier07630971278448
UDI-Public07630971278448
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K203482
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.57.033
Device Lot Number2227030
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2023
Supplement Date Received by Manufacturer12/21/2023
Initial Report FDA Received Date01/19/2024
Supplement Report FDA Received Date02/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age44 YR
Patient SexFemale
Patient Weight61 KG
Patient EthnicityNon Hispanic
Patient RaceAsian